MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE FEM POR CR RT SZ 4; ATTUNE CEMENTLESS IMPLANTS : KNEE FEMORAL

DEPUY IRELAND - 9616671 ATTUNE FEM POR CR RT SZ 4; ATTUNE CEMENTLESS IMPLANTS : KNEE FEMORAL
Model Number 1504-01-204
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that surgeon did a cementless attune knee this morning and cut a size 4r a size 4 femur was opened and implanted.Despite being packaged as size 4, appeared to have the dimensions of a size 5 femur externally.This was noticed as the prosthesis overhung and when measuring with a caliper seems to be a size 5 on the outer dimensions.We were unable to measure internal dimensions.The femur was also loose after implantation put it on.When the implant was removed, it is labelled as a 4r.The surgeon had to implant a 4n instead which fitted correctly and was secure.The surgeon was happy with the sizing on the m/l of the prosthesis, however would not have been able to implant a size 4r as only one was available.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Investigation summary
=
> the device associated with this report was returned to depuy synthes for evaluation.The overall complaint was confirmed as the observed condition of the returned device labeled and packaged as an attune fem por cr rt sz 4 contributed to the reported event.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> product description: attune fem por cr rt sz 4 product code: 150401204.Lot number: 3883327.1) quantity manufactured: 12.2) date of manufacture: 8/12/2022.3) any anomalies or deviations identified in dhr: there were two nonconformance recorded on this batch that was related to process controls and did not impact on the overall product.4) expiry date: 7/31/2032.5) ifu reference: ifu-0902-00-870.Device history review
=
> 1) quantity manufactured: 12.2) date of manufacture: 8/12/2022.3) any anomalies or deviations identified in dhr: there were two nonconformance recorded on this batch that was related to process controls and did not impact on the overall product.4) expiry date: 7/31/2032.5) ifu reference: ifu-0902-00-870 h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was returned for analysis.Visual analysis revealed that the dimension of the device not math with the speciation measure of the attune fem por cr rt sz 4 according with the drawing specification.However is not possible determinate the initial use condition of the device due to no evidence was shared for the investigation.The report condition cannot be confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed dwg-(b)(4) rev c current.Dgw-(b)(4) rev e current.Device history lot : product description: attune fem por cr rt sz 4 product code: 150401204 lot number: 3883327.1) quantity manufactured: (b)(4).2) date of manufacture: 8/12/2022.3) any anomalies or deviations identified in dhr: there were two nonconformance recorded on this batch that was related to process controls and did not impact on the overall product.4) expiry date: 7/31/2032.5) ifu reference: ifu-0902-00-870.Device history review : 1) quantity manufactured: (b)(4).2) date of manufacture: 8/12/2022 3) any anomalies or deviations identified in dhr: there were two nonconformance recorded on this batch that was related to process controls and did not impact on the overall product.4) expiry date: 7/31/2032 5) ifu reference: ifu-0902-00-870.

Brand Name
ATTUNE FEM POR CR RT SZ 4
Common Device Name
ATTUNE CEMENTLESS IMPLANTS : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16723563
Report Number1818910-2023-07749
Device Sequence Number17944377
Product Code MBH
UDI-Device Identifier10603295041474
UDI-Public10603295041474
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1504-01-204
Device Catalogue Number150401204
Device Lot Number3883327
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer05/23/2023
06/23/2023
08/28/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/23/2023
06/23/2023
08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown